Repository hosted by TU Delft Library

Home · Contact · About · Disclaimer ·
 

The dependence of the blood level of the oxime HS 6 on the severity of organophosphate poisoning

Publication files not online:

Author: Wolthuis, O.L. · Clason-van der Wiel, H.J. · Visser, R.P.L.S.
Type:article
Date:1976
Institution: Medisch Biologisch Laboratorium TNO Chemisch Laboratorium TNO
Source:European Journal of Pharmacology, 2, 39, 417-421
Identifier: 228094
Keywords: Biology · 1 (3 carbamoylpyridinio) 1' (2 hydroxyiminomethylpyridinio)dimethyl ether · Atropine · Cholinesterase inhibitor · Dimethyl ether · Soman · Drug analysis · Drug blood level · Drug intoxication · Intoxication · Intravenous drug administration · Pharmacokinetics · Plasma · Pralidoxime derivative · Rat · Respiratory failure · Theoretical study · Animal · Antidotes · Atropine · Dose-Response Relationship, Drug · Lethal Dose 50 · Male · Organophosphorus Compounds · Oximes · Rats · Soman

Abstract

Atropinised anaesthetised rats were injected i.v. with 4, 6 or 8 x LD50 of the organophosphorous anticholinesterase soman. Subsequent treatment with one dose of HS 6 (100 mg/kg, i.v.) delayed respiratory failure by 1 h or more; a further postponement was obtained when an additional HS 6 infusion was given. At the same infusion rate, HS 6 blood levels after 4 x LD50 soman remained stationary, but rose after the higher soman doses. The rise was greater the higher the soman dose had been. This rapid rise in oxime blood levels after high doses of organophosphate may seriously complicate therapy. Chemicals/CAS: 1 (3 carbamoylpyridinio) 1' (2 hydroxyiminomethylpyridinio)dimethyl ether, 22625-23-6; atropine, 51-55-8, 55-48-1; dimethyl ether, 115-10-6; soman, 96-64-0; Antidotes; Atropine, 51-55-8; Organophosphorus Compounds; Oximes; Soman, 96-64-0